MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2 PAT PLANER BODY MED; RESECTION BLOCKS/DEVICES

DEPUY ORTHOPAEDICS INC US SP2 PAT PLANER BODY MED; RESECTION BLOCKS/DEVICES
Catalog Number 976750
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blade got stuck on the medium patella reamer and did not come off.The red knob on the side of the attune femoral introducer fell off when impacting.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H4: manufacture date is an unknown day in (b)(6) 2006.H3, h6 investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the sp2 pat planer blde/ctr drl md is remain attached to the sp2 pat planer body med, however the assembly area of the planer body looks deformed and worn consistent with the time of service of the device.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was performed and after multiple attempts revealed that the blade was unable to move due to the observed condition on the planar body, confirming the jammed and unable to disassemble allegations.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the sp2 pat planer body med would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code h0306 provided is not a valid finished goods lot number.
 
Additional Manufacturer Narrative
The device malfunction, device interaction (2+ devices) : unable to disassemble , will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.
 
Additional Manufacturer Narrative
The device malfunction, device interaction (2+ devices) : jammed/seized, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.

Brand Name
SP2 PAT PLANER BODY MED
Common Device Name
RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22114526
Report Number1818910-2025-08750
Device Sequence Number12556596
Product Code HTZ
UDI-Device Identifier10603295251484
UDI-Public(01)10603295251484
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number976750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer08/19/2025
08/19/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date08/19/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale